Document Open Access Logo

Algebraic Attacks against Linear RFID Authentication Protocols

Authors Matthias Krause, Dirk Stegemann



PDF
Thumbnail PDF

File

DagSemProc.09031.3.pdf
  • Filesize: 296 kB
  • 18 pages

Document Identifiers

Author Details

Matthias Krause
Dirk Stegemann

Cite AsGet BibTex

Matthias Krause and Dirk Stegemann. Algebraic Attacks against Linear RFID Authentication Protocols. In Symmetric Cryptography. Dagstuhl Seminar Proceedings, Volume 9031, pp. 1-18, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2009)
https://doi.org/10.4230/DagSemProc.09031.3

Abstract

The limited computational resources available on RFID tags imply a need for specially designed authentication protocols. The light weight authentication protocol $extsf{HB}^+$ proposed by Juels and Weis seems currently secure for several RFID applications, but is too slow for many practical settings. As a possible alternative, authentication protocols based on choosing random elements from $L$ secret linear $n$-dimensional subspaces of $GF(2)^{n+k}$ (so called linear $(n,k,L)$-protocols), have been considered. We show that to a certain extent, these protocols are vulnerable to algebraic attacks. Particularly, our approach allows to break Cicho'{n}, Klonowski and Kutyl owski's $ extsf{CKK}^2$-protocol, a special linear $(n,k,2)$-protocol, for practically recommended parameters in less than a second on a standard PC. Moreover, we show that even unrestricted $(n,k,L)$-protocols can be efficiently broken if $L$ is too small.
Keywords
  • RFID Authentication
  • HB+
  • CKK
  • CKK2

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail